MAUDE Adverse Event Report: CATH F6INF TL JL 4 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CATH F6INF TL JL 4 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 534620T
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned for evaluation, but the manufacture report is not yet available.A review of the device history record (dhr) associated with lot 17975587 revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported event.Additional information is pending and will be sent in upon 30 days after receipt.
 
Event or Problem Description
As reported, the physician noticed that there was blood dripping out of a hole in the 6f 100cm judkins left 4 (jl4) infiniti catheter when he put it through the sheath (unknown).There was no reported patient injury.The device was stored as per labeling and was opened in a sterile field.The device was stored, handled and prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.There were no anomalies noted prior to inserting into the patient.There was no damage noticed to the device prior to opening the package.There was no difficulty removing the device from the sterile packaging.The procedure was completed using another device.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the physician noticed that there was blood dripping out of a hole in the 6f 100cm judkins left 4 (jl4) infiniti catheter when he put it through the sheath (unknown).There was no reported patient injury.The device was stored as per labeling and was opened in a sterile field.The device was stored, handled and prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.There were no anomalies noted prior to inserting into the patient.There was no damage noticed to the device prior to opening the package.There was no difficulty removing the device from the sterile packaging.The procedure was completed using another device.One non-sterile infiniti diagnostic catheter (cath f6inf tl jl 4 100cm) was received for analysis.During visual inspection, a puncture/hole was noted approximately at 18.1 cm from distal tip.No other anomalies were observed during the analysis.Per functional analysis, a flushing test was performed.A leakage was noted through the puncture/hole found during visual review.Due to the puncture/hole found on the body of the unit, an sem analysis was performed and results showed that the inner surface of the catheter unit presented bulged/peeled off material along the puncture/hole.The outer surface presented evidence of scratch marks and bulged/peeled off material near to the puncture/hole.This type of damage is commonly caused during the interaction of the catheter material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks and bulged/peeled off material on the unit¿s outer surface probably led to the punctured condition found on the received unit.It seems the catheter material was punctured with a sharp object from the outside of the unit.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 17975587 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported event by the customer as ¿catheter (body/shaft) ¿ leakage¿ was confirmed since a puncture/hole was found, and during functional analysis, a leakage was confirmed through the hole.Sem analysis results showed that the inner surface of the catheter presented marks and bulged/peeled off material near the puncture/hole.The outer surface presented evidence of scratch marks.This type of damage is commonly caused during the interaction of the catheter with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks and bulged/peeled off material on the unit¿s outer surface probably led to the punctured condition found on the received unit.It seems the catheter material was punctured with a sharp object from the outside of the unit.Procedural and/or handling factors might have contributed to the observed damages.According to the ifu, which is not intended as a mitigation of risk, ¿to prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.Exercise care when removing guidewires from multiple-curve catheters.To prevent kinking of 5f (1.65 mm) and smaller angiographic catheters: straighten the pigtail catheter tip only with a diagnostic guidewire or, if applicable, with a tip straightener.Do not straighten by hand.Use a guidewire when introducing the catheter through the catheter sheath introducer (csi) and into the left ventricle.Procedures requiring percutaneous catheter introduction should not be attempted by physicians unfamiliar with the possible complications.Complications may occur at any time during or after the procedure.¿ neither the product analysis nor the phr results suggest that the condition found on the unit could be related to the manufacturing process.No corrective action will be taken at this time.

Brand Name
CATH F6INF TL JL 4 100CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key11693700
Report Number9616099-2021-04438
Device Sequence Number3073275
Product Code DQO
UDI-Device Identifier10705032014182
UDI-Public10705032014182
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K970854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number534620T
Device Catalogue Number534620T
Device Lot Number17975587
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2021
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date05/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK SHEATH
Patient Age71 YR